MAUDE Adverse Event Report: BAUSCH + LOMB, INC. STELLARIS ELITE ADAPTIVE FLUIDICS MICS PREMIUM PACK; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB, INC. STELLARIS ELITE ADAPTIVE FLUIDICS MICS PREMIUM PACK; UNIT, PHACOFRAGMENTATION
Model Number BL5115-3
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history records were reviewed and found manufacturing and sterilization records to be acceptable.The particle has not been returned for evaluation.At this time, no remedial, corrective, preventive, or field safety corrective action is required.The investigation is ongoing.
 
Event or Problem Description
The user facility in (b)(6) reported that at the beginning of phacoemulsification, a small white particle came out of the phaco needle, and air bubbles could not be stopped.The particle was removed from the eye and the procedure was prolonged by 10 minutes.The patient needed additional anesthesia in a teardrop shape.No medical intervention was required.The patient is fine, with no abnormalities.
 
Additional Manufacturer Narrative
The product has not been returned for evaluation so unable to investigate the root cause.A review of the device history records found that the lot was manufactured using specified materials and that all assembly, inspection, and packaging steps were performed according to the procedure by trained personnel.Bausch & lomb performed 100% inspection, prior to packaging, and documentation confirms that this inspection was completed for this lot.The lot history, trend analysis, risk analysis, and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.
 
Additional Manufacturer Narrative
One small glass vial was returned in a card board box.The vial contains a light blue irrigation sleeve, a cassette plug, and a blue phaco needle tip.The original product packaging was not received.The part number and lot number cannot be verified or determined.The vial is filled with an unknown fluid.There is a white particle floating in the fluid along with the returned pack components.The needle wrench was not returned.The particle is hard to the touch.Microscopic examination of the particle found that it is approximately 687 x 643 microns in size.In addition, the particle has two longer strips that are attached to one end.The hub flats on the needle were found to be gouged and marred with missing material.The shaft of the needle has areas of faded color.The tip of the needle is bent or dinged on the edge.The irrigation sleeve is not damaged and although particles are visible on the sleeve hub, none are similar to the returned particle and none or in the tip.The returned particle was sent to an outside lab for analysis.Lab analysis shows the returned particle is consistent with polystyrene, a ubiquitous material widely used in food packaging and medical products, and generally considered safe.High impact polystyrene is used in the bl5115-3 tray.Due to the widespread use of this material the source of the particle cannot be determined.We will continue to monitor for the reported complaint.The lot history, trend analysis, risk analysis and/or directions for use review were considered acceptable, with the product performing within anticipated rates.No corrective action required.This investigation is complete.

Brand Name
STELLARIS ELITE ADAPTIVE FLUIDICS MICS PREMIUM PACK
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB, INC.
rochester NY 14609
MDR Report Key11644958
Report Number0001920664-2021-00037
Device Sequence Number16933121
Product Code HQC
UDI-Device Identifier00757770058860
UDI-Public(01)00757770058860(17)220329(10)W8100
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K170052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/29/2022
Device Model NumberBL5115-3
Device Lot Number222
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/03/2021
Supplement Date Received by Manufacturer04/12/2021
07/26/2021
Initial Report FDA Received Date04/09/2021
Supplement Report FDA Received Date05/07/2021
08/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1